| Catalog Number |
1161935 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Hernia (2240)
| Date of Event |
03/28/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
Alleged per clinical study dvl-he-020: on (b)(6) 2014, the subject patient underwent multiple recurrent ventral midline open hernia repair procedure, during which a xenmatrix surgical graft was trimmed and placed in inlay fashion on the intra-peritoneal region using a suture (maxon).Fascia was completely closed with vicryl suture in interrupted stitch technique and full closure was achieved with sutures.The patient was discharged on (b)(6) 2014.Concomitant procedure includes lysis of adhesion(s) and prior mesh removal.As reported, during a physical examination on (b)(6) 2016, the patient was diagnosed with ventral midline hernia recurrence and confirmed through ct scan on (b)(6) 2016.On (b)(6) 2016, patient underwent a hernia repair procedure during which the device was partially explanted.Fascia was completely closed with vicryl suture in interrupted stitch technique and full closure was achieved.The patient was discharged on (b)(6) 2016.The ae is clinically assessed to be of moderate severity, definitely related to the study device, not related to the procedure and recovered/resolved.The reported adverse event meets the definition of an sae (serious adverse event) and does not meet the uade (unanticipated adverse device effect).
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix graft , the patient with a history of recurrence hernia, was diagnosed with a recurrent hernia and underwent partial explant.The clinician has assessed the patient¿s postoperative course as definitely related to the study device and not related to the procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of surgery and is listed as a possible complication in the instructions-for-use supplied with the device.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only complaint reported for this manufacturing lot of (b)(4) units released for distribution in august 2014.